Discussions that mention prozac

Thyroid Disorders board


Hi there!:wave:

I don't know anything about the scans. Hopefully, someone more knowledgable than I will be along shortly to answer your questions.

I read your post on the anemia board where you said you're gaining weight despite the fact that you're not eating much and your doctor says you need to exercise more. From what you said there, I take it that your energy level is low. These two statements are CLASSIC for hypothyroidism. Do a search on hypothyroidism if you haven't already.

My doctor told me 4 years ago that I should excercise and lose weight. I wasn't yet diagnosed with hypothyroidism. I told him it was almost all I could do just to get out of bed in the morning. And I was barely eating enough to feed a bird. But still I was gaining weight. I was having HORRIBLE menstrual cramps. My doctor put me on Prozac (it helped with the cramps!). I was losing my hair. I was severely depressed. My doctor put me on Xanax (remember I was already on Prozac). And I'm not sure if this has anything to do with my thyroid or not, but I used to be low iron as well. Since I've been on Levothyroxine for my thyroid, my iron has been good.

Until I was CORRECTLY diagnosed with hypothyroidism, all my doctor was doing was treating the symptoms.

When I was diagnosed, I was put on Synthroid. I had to switch to the generic brand because for whatever reason, my body absorbed the hormone better from the generic than the name brand. My dosage was slowly increased until I was at the right dose. Blood tests every 6-8 weeks confirmed that we were headed in the right direction. I won't lie to you. It took me well over a year to get to the right dosage. Slowly but surely, I got my energy (and hair!) back. I love to walk now. Before winter, I was walking up to 5 miles a day with my little Jack Russell Terrier. I'll have to work myself back up to that level again when it gets warmer.

You've been diagnosed with hypothyroidism. Why has your doctor not started you on t4 replacement? I don't understand why he rx'd Propranolol. Something just doesn't sound right unless it's for something else and not your thyroid. But still you should have been put on t4 replacement.

Have you been to an endocrinologist? These tend to be the best doctors for this type of thing.

Good Luck and Good Health!

Love, Barb